BCP and spotting
1 Replies
lyly14 - December 10

Hi Dr Jacobs,

I wrote to you a few weeks ago regarding a cyst and I really appreciated you advice and input. Just a short recap:
I was about to start my first IVF cycle when I developed a cyst after being on active birth control pills (BCP) for 4 weeks and lupron shots for one week (the bcp and lupron overlapped for 4 days). I continued the lupron for a week, but the cyst kept getting bigger not smaller. Obviously my cycle was cancelled until the cyst resolves. I have no history of cysts and both yourself and the RE said it was probably due to the pituitary dumping the hormones from the initial lupron effect.

Here is my update:
When my RE cancelled the cycle I stopped the lupron and went back on the BCP because he felt the cyst would resolve quicker that way. So this is my second cycle on the bcp. The first cycle I took the pill for about a week or so and started spotting and spotted the entire time I was on the pill until I stopped the active bcp and got a flow. Now once again after a week or so on the pills I am spotting again. The first month I figured my body was adjusting to the pills but now that it is a pattern I am wondering if it could be something else. I put in a call to my RE and he told me he recommended I stop the bcp and take a break, but I could continue if I wanted. What would you recommend? Is it still my body adjusting to the bcp or could there be something else? Any thoughts would be really appreciated. Thank you so much for your time and consideration.

 

B. Jacobs, M. D. - December 11

I really cannot give medical recommendations to someone I have not evaluated. I can tell you tha t"break through bleediing" is common on birth control pills - especially the ones with low estrogen dose.
Good luck.

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.




Forgot your password?
Need Help?  
New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Ask a Question